Spreading speeds of spatially periodic integro-difference models for populations with nonmonotone recruitment functions

Hans F Weinberger, Kohkichi Kawasaki, Nanako Shigesada

Research output: Contribution to journalArticlepeer-review

37 Scopus citations

Abstract

An idea used by Thieme (J. Math. Biol. 8, 173-187, 1979) is extended to show that a class of integro-difference models for a periodically varying habitat has a spreading speed and a formula for it, even when the recruitment function R(u, x) is not nondecreasing in u, so that overcompensation occurs. Numerical simulations illustrate the behavior of solutions of the recursion whose initial values vanish outside a bounded set.

Original languageEnglish (US)
Pages (from-to)387-411
Number of pages25
JournalJournal of Mathematical Biology
Volume57
Issue number3
DOIs
StatePublished - Sep 1 2008

Fingerprint

Dive into the research topics of 'Spreading speeds of spatially periodic integro-difference models for populations with nonmonotone recruitment functions'. Together they form a unique fingerprint.

Cite this